Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 174, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 27, 2015, 12:00 PM CDT for Blanco County, Hays County, Texas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2015, 12:00 PM CDT (17:00 UTC)
- Expired
- May 27, 2015, 12:20 PM CDT
- In force
- 20 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Blanco County, TX, Hays County, TX
The radar
The Austin/San Antonio radar (KEWX), 46 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 5.0 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3197 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 13.0
The text
As transmitted, in the capitals the NWS used until 2016.
622
WUUS54 KEWX 271700
SVREWX
TXC031-209-271745-
/O.NEW.KEWX.SV.W.0174.150527T1700Z-150527T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1200 PM CDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL HAYS COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN BLANCO COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 1245 PM CDT
* AT 1200 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TWIN
SISTERS...OR NEAR BLANCO...MOVING NORTHEAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PAYTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3011 9817 3000 9824 3004 9830 3001 9833
3002 9837 3014 9829
TIME...MOT...LOC 1700Z 216DEG 6KT 3005 9836
HAIL...1.00IN
WIND...60MPH
$$
ZEITLER1 follow-up statement
794
WWUS54 KEWX 271720
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1220 PM CDT WED MAY 27 2015
TXC031-209-271729-
/O.CAN.KEWX.SV.W.0174.000000T0000Z-150527T1745Z/
HAYS TX-BLANCO TX-
1220 PM CDT WED MAY 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HAYS AND
SOUTHEASTERN BLANCO COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3011 9817 3000 9824 3004 9830 3001 9833
3002 9837 3014 9829
TIME...MOT...LOC 1719Z 216DEG 6KT 3008 9834
$$
ZEITLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 10:14 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 27, 10:14 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1014 AM CDT WED MAY 27 2015 .UPDATE... CONVECTION CONTINUES ALONG A SURFACE/OUTFLOW BOUNDARY THAT SITS ACROSS THE NORTHERN HILL COUNTRY. NOT EXPECTING FOR THIS BOUNDARY TO PUSH FURTHER TO THE SOUTH REST OF TODAY WHILE STORMS CONCENTRATE ALONG AND NORTHEAST OF A FREDERICKSBURG TO KENDALIA TO HALLETTSVILLE LINE. SOME OF THESE STORMS COULD PRODUCE HEAVY RAIN AT TIMES...WHICH WILL LEAD TO FLASH FLOODING DUE TO SATURATED GROUNDS ACROSS OUR AREA. LATER THIS EVENING...ANOTHER OUTFLOW BOUNDARY IS EXPECTED TO AFFECT THE HILL COUNTRY AS AN MCS FORM ACROSS CENTRAL TEXAS AND MOVES TO THE SOUTHEAST. THIS COULD END UP ON ADDITIONAL FLASH FLOOD POTENTIAL ACROSS SOME AREAS OVER THE HILL COUNTRY. IN ADDITION...ISOLATED STRONG STORMS ARE EXPECTED TO FORM THIS AFTERNOON AND EVENING ACROSS THE MEXICAN MOUNTAINS AND SLOWLY PUSH TO THE NORTHEAST ACCORDING TO STORM MOTION. ISOLATED HEAVY RAIN IS POSSIBLE ACROSS SOME AREAS AND MINOR FLASH FLOODING CANT BE RULED OUT. && .PREV DISCUSSION... /ISSUED 648 AM CDT WED MAY 27 2015/ AVIATION... ONLY SAT REACHED IFR THIS MORNING AND ALL THE OTHER TERMINALS ARE MVFR. CIGS SHOULD STAY STEADY FOR MOST OF THE FIRST PERIOD...ALTHOUGH THERE IS SOME CHANCE OF SSF DROPPING TO IFR. THERE ARE SCATTERED SHOWERS AND THUNDERSTORMS AROUND THE REGION THIS MORNING AND THERE IS CHANCE OF THESE AT AUS. HAVE NOT INCLUDED ANY PRECIP IN THE TAF AND ANY SHOWER THAT MOVES OVER THE TERMINAL WILL NOT CHANGE THE FLYING CATEGORY. CIGS SHOULD IMPROVE TO VFR BY AROUND NOON AT ALL AIRPORTS. LOOKING FOR A REPEAT OVERNIGHT TONIGHT WITH ALL TERMINALS GOING MVFR AND THE AUSTIN AND SAN ANTONIO AIRPORTS DROPPING TO IFR. PREV DISCUSSION... /ISSUED 408 AM CDT WED MAY 27 2015/ SHORT TERM (TODAY THROUGH THURSDAY)... A CLUSTER OF STORMS WAS MOVING THROUGH THE NORTHERN I35 CORRIDOR IN MAINLY WILLIAMSON...LEE...AND FAYETTE COUNTIES THIS MORNING PRODUCING SOME MODERATE TO BRIEFLY HEAVY RAINFALL. AREA SOUNDINGS WERE SHOWING STABILIZATION AND MID LEVEL WARMING WHICH HAS EFFECTIVELY LIMITED THE CONVECTIVE POTENTIAL IN THESE STORMS FOR THE REST OF THE MORNING. AS THE UPPER SHORTWAVE RESPONSIBLE FOR THIS ACTIVITY MOVES OFF...THIS ENERGY SHOULD SHIFT SOUTHEAST BRUSHING THE EASTERNMOST ZONES THROUGH MID DAY. THE PROGRESSIVE NATURE OF THE SYSTEM SHOULD KEEP FLASH FLOODING CONCERNS LOW. FOR THE REST OF THE DAY...HI RES MODELS ALL HAVE BEEN HANDLING THE NEXT 24 HOURS RATHER POORLY AS NONE OF THEM ADEQUATELY CAPTURED THE OVERNIGHT MCS. SO NOT MUCH STOCK WAS PUT INTO THEIR DEPICTIONS. HOWEVER...PLENTY OF INSTABILITY REMAINS FOR A MORE ISOLATED STORM THREAT TODAY ACROSS THE AREA. ECMWF AND GFS INDICATED MORE MINOR SHORTWAVE PASSAGES OVER THE NEXT 24 HOURS...WITH ONE UP NEAR FORT WORTH AND YET ANOTHER OVER THE BIG BEND. WITH THE DRY LINE RECEDING WESTWARD IN THE MODELS...THINK OUTFLOWS WILL BE THE DECIDER FOR CI THIS AFTERNOON/EVENING. ONE SUCH OUTFLOW WAS OBSERVED ALONG THE RIO GRANDE THIS MORNING AND AM A BIT CONCERNED SOME DEVELOPMENT MAY OCCUR ALONG IT TODAY SO INCREASED POPS TO CHANCE OUT THERE AS WELL. LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)... A MORE POTENT SHORTWAVE IS EXPECTED TO DEVELOP OFF THE NEW MEXICAN ROCKIES AND INTERACT WITH THE DRYLINE OUT WEST TO DEVELOP A MORE ORGANIZED STORM SYSTEM THURSDAY NIGHT. THERE IS PRETTY GOOD MODEL AGREEMENT THAT SOME ISOLATED CONVECTION IN THE AFTERNOON...POSSIBLY SEVERE...COULD ORGANIZE INTO A STRONG LINE OF STORMS THAT WOULD MOVE SOUTHEAST INTO THE PLATEAU COUNTIES OVERNIGHT THURSDAY. WITH PWAT VALUES IN THE 1.6-1.7 RANGE...THINK THESE COULD BE ANOTHER POTENTIAL HEAVY RAINER. GOOD NEWS IS THIS SYSTEM LOOKS RATHER PROGRESSIVE AND SHOULD BE LOSING INTENSITY AS IT DISPLACES FROM THE MAIN UPPER LEVEL SHORTWAVE ENERGY. MOVING INTO THE WEEKEND AND EARLY NEXT WEEK...A MUCH LESS ACTIVE PERIOD IS EXPECTED TO BEGIN WHEN COMPARED TO...WELL...MAY. THE JUNE 1 ECMWF SYNOPTIC PATTERN SHOWS A BUILDING RIDGE OVER THE FOUR CORNERS REGION AND KEEPS THE UPPER JET STREAM WELL TO OUR NORTH THROUGH NEXT WEEK. WE STILL HAVE PLENTY OF MOISTURE AND INSTABILITY TO WARRANT ISOLATED SHOWERS AND STORMS...BUT ORGANIZED SYSTEMS LIKE WE HAVE BEEN SEEING OVER THE LAST MONTH...LOOKS MUCH LESS LIKELY. WE AS METEOROLOGISTS ENJOY INTERESTING PATTERNS AND CHALLENGING FORECASTS TO A DEGREE. BUT WE WILL BE JOINING YOU IN A COLLECTIVE HALLELUJAH IF THINGS ARE MORE BENIGN FOR THE EXTENDED GIVEN THE LAST MONTH AND ESPECIALLY THE LAST WEEKEND. LUCKILY THAT SEEMS TO BE THE CASE FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 88 71 86 71 84 / 40 20 30 40 40 AUSTIN BERGSTROM INTL AIRPORT 88 70 86 71 84 / 40 20 30 40 40 NEW BRAUNFELS MUNI AIRPORT 89 73 87 72 85 / 30 20 30 30 40 BURNET MUNI AIRPORT 86 70 84 68 82 / 30 30 30 40 30 DEL RIO INTL AIRPORT 89 74 88 68 87 / 30 30 40 50 30 GEORGETOWN MUNI AIRPORT 87 71 85 70 84 / 40 30 30 40 40 HONDO MUNI AIRPORT 88 73 87 69 85 / 20 20 40 40 30 SAN MARCOS MUNI AIRPORT 88 72 85 71 83 / 30 20 30 30 40 LA GRANGE - FAYETTE REGIONAL 88 73 87 73 85 / 30 20 40 30 40 SAN ANTONIO INTL AIRPORT 89 74 86 72 85 / 20 20 30 40 40 STINSON MUNI AIRPORT 89 74 87 73 85 / 20 20 30 30 40 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...76 SYNOPTIC/GRIDS...17 PUBLIC SERVICE/DATA COLLECTION...TREADWAY
Hazardous weather outlook, May 27, 5:20 AM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 520 AM CDT WED MAY 27 2015 TXZ171>173-183>194-202>209-217>225-228-281030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 520 AM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. RIVER FLOODING WILL CONTINUE TODAY AND TONIGHT. ANY RAIN TODAY SHOULD NOT AFFECT RIVER LEVELS SIGNIFICANTLY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. RIVER FLOODING WILL CONTINUE AT LEAST THROUGH THE END OF THE WEEK. THERE IS A CHANCE FOR THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN THURSDAY AND THURSDAY NIGHT MAINLY OVER THE WESTERN PART OF THE AREA. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND THURSDAY NIGHT.
In the hours before
Local storm report, May 27, 10:41 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1041 AM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 AM HAIL 3 NW TANGLEWOOD FOREST 30.20N 97.88W
05/27/2015 E1.00 INCH TRAVIS TX PUBLIC
QUARTER SIZED HAIL REPORTED AT THE INTERSECTION OF
SLAUGHTER LN AND ESCARPMENT BLVD.
&&
EVENT NUMBER EWX1500576Local storm report, May 27, 11:43 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1143 AM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 AM FLASH FLOOD 3 W SUNSET VALLEY 30.23N 97.87W
05/27/2015 TRAVIS TX CITY OFFICIAL
JOE TANNER LN AND OLD BEE CAVES RD LOW WATER CROSSINGS
HAVE BEEN CLOSED DUE TO FLOODING.
&&
EVENT NUMBER EWX1500577Local storm report, May 27, 11:51 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1151 AM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 AM TORNADO 2 W TWIN SISTERS 30.00N 98.43W
05/27/2015 BLANCO TX EMERGENCY MNGR
TORNADO REPORTED JUST EAST OF HWY 281 NEAR THE LITTLE
BLANCO RIVER.
&&
EVENT NUMBER EWX1500578The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 5:32 AM CDT | Flash Flood Warning | EWX | Fayette, Lee | 118 min |
| May 27, 10:12 AM CDT | Areal Flood Advisory | EWX | Hays, Travis | 2 hr |
| May 27, 10:30 AM CDT | Severe Thunderstorm Warning | EWX | Travis | 45 min |
| May 27, 11:01 AM CDT | Flash Flood Warning | EWX | Hays, Travis | 2 hr |
| May 27, 11:15 AM CDT | Severe Thunderstorm Warning | EWX | Travis | 19 min |
| May 27, 11:19 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Comal, Hays | 41 min |
| May 27, 11:47 AM CDT | Tornado Warning | EWX | Blanco | 27 min |
| May 27, 12:09 PM CDT | Flash Flood Warning | EWX | Blanco, Comal, Hays | 3 hr |
| May 27, 12:48 PM CDT | Special Weather Statement | EWX | Gillespie | 27 min |
| May 27, 12:52 PM CDT | Flash Flood Watch | EWX | Bastrop, Blanco, Burnet, Caldwell, Gillespie, Hays and 4 more | 8 hr |
| May 27, 1:38 PM CDT | Special Weather Statement | EWX | Llano | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.